Decongestants cause a spike?

Hi there just wondering if anyone else finds decongestants and cold medications cause their tinnitus to spike? I've had a nasty virus this week and been taking beechams all-in-one liquid and my T has been going nuts.

I've just remembered I was taking decongestants at the start of my T and wondered then if they were making it worse-Bev x

5 Replies

oldestnewest
  • I think its due to the virus but you could try steam inhalation as its a natural thing for clearing your tubes out ...lots of love glynis

    Hope you feel better soon!

  • Thanks Glynis! I am feeling a lot better today, my T was very quiet for the 1st hour this morning, took a dose of Beechams, then half hour later it started screeching at me and hadn't stopped 😞 Suppose that's the nature of the beast, you never know what it going to do-Bev x

  • A pharmacist told me months ago that decongestants work as a stimulant on the body in a similar way to caffeine, you shouldn't take them on an evening, possibly this could affect T? Who knows x

  • Hi. I have found this - especially the stronger ones prescribed by go or ENT -agree with MrsHanson. It felt like they were ' stinging ' my brain and each time my tinnitus wenthe up in pitch and loudness - alas my spikes never come down so I don't use anything other than steam ☺

  • I find the same, particularly medicines/remedies containing pseudoephedrine (sudafed). It raises blood pressure throughout and causes my T to go mental. As Glynis advises, I now use a steamer and a towel. Good luck paul

You may also like...